How did you wean off Metoprolol?
I've been taking both flecainide and metoprolol now for eight years, as a prophylactic for Afib. I recently moved to North Carolina and have a new Cardiologist. Have had a lot of PVC's this past two months, and had to wear a heart monitor for an entire month. He said that although I had a lot of PVC's I didn't have even one PAC! He also noted that my BPM was low in the low fifties most of the time. He asked why I was taking metropolol. I told him that the only thing my previous doctor had said was " it makes the flecainide, work better". He suggested I stop taking the metoprolol to see how I do without it. Unfortunately I read a lot of information on the internet. I read that it can be very dangerous to stop taking it. I take 25 mg metoprolol succinate, split in half. Once in the morning with my flecainide, and then again in the evening for a second dose. He wants me to take half in the morning and skip the evening dose for two days, then stop entirely. Has anyone else stopped taking this drug in a similar manner? I'm worried that the cut off is too soon.
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
I had similar things happen to me after about 3 months of taking Metoprolol tartrate. I lost around 30 pounds in a couple of months from the gastro problems and I had chills while taking it. I have been told to stop taking it now and am worried about side effects. I only take 25 mg split up into 2 doses. I was wondering how you are doing now and how long it took you to feel better after you stopped taking it. Thanks for any input.
Welcome to Mayo Connect, a community of people living with a wide variety of diseases and conditions, who support each other along the way. We try to be informed medical consumers, and our own best advocates in our care. We are not medical professionals, so not able to provide medical advice. We can tell you what has worked for us (or not) and provide you with information and conversation about your questions.
Those sound like some serious issues from such a widely used medication how soon did they begin? What does your doctor have to say? Do you have a new blood pressure med?
I hope the symptoms subside soon.
Hi! New to this site. I have PSVT paroxomal Supra ventricular tachycardia. Had since I was 12. Had heart ablation at 44. Ablation caused PVCs and PACs but heart rate normal. I am a Physical Therapist a d have been vaccinated Pfizer. After 1st vaccine heart rate increased in 100s. 2nd vaccine HR 133bpm ended up in ER. ER MD reports that I am 553rd patient he has seen with waking up out of sleep with h racing HR. Went to new Cardiologist .as my regular one was no longer covered under my plan. New cardiologist did pre and post nuclear study of my heart and found nothing, no blockages and put me on 25 mg metoprolol twice a day and verapamil 120 mg. Took this metoprolol 25 mg twice a day with Verapamil 120 mg for 1 year. My hair started falling out, memory loss etc but heart rate under control. I am now being Weened off metoprolol from twice a day to once a day snd verapamil increased 240 mg and I am to do this for 2 weeks. Then ween to 12.5 mg metoprolol for two weeks then discontinue metoprolol. Just woke up snd HR 46-52 bpm. Prob due to increase of verapamil. Will be calling cardiologist today. Would welcome feedback and/or questions. I am only day 3 of initiating weening process. Thank you! God. Less!
This happened to my daughter with her first vaccine for covid, at night, had to call 911 an ambulance came and she regulated so did not go to the hospital, she passed out twice, very interesting to say the least.
I take eliquis and 1/2 metoprolol in the am and eliquis and 1 metoprolol in pm I am having afib episodes quite frequently and am afraid of side effects of other meds. Was told electrocardiogram is perfectly normal. Want least side effect med. Suggestions? ( Afib episodes have become more frequent–sometimes days apart or sometimes weeks apart. They can last from a few hours to 8+) Metoprolol is the safest drug but I am discouraged with these episodes that always occur the first thing upon awakening. I do not know what to do next–given my medication anxiety.
Sorry to hear about your daughter. Did she also get the Pfizer vaccine? It is…scary. And to hear the ER doctor tell me how many patients this has happened to after getting the vaccination…got my antenna up. I am glad I am vaccinated; however, now they want everyone to get the booster…scary. I am now only taking 120 mg of my verapamil since the 240 mg was lowering my heart rate…so we'll see.
Had a familly member that had Afib but their Afib was diagnosed by ECHO not electrocardiogram. They had a conversion done that got them out of Afib. It only lasted 4 weeks and they were back in Afib. Had a second cardiac conversion by getting a cryoablation and it worked. They also take eliquis. Good luck to you. God Bless!
She had moderna, she has talked to her doctor about it all, I think there is more going on with her medically, she may need to see a specialist. Thanks for your support!
Yes, Metoprolol does reduce your heart rate. My pacemaker is set to kick in at 60 bpm I can’t imagine a lower heart rate, I am surprised you haven’t